Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 40, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 1, 2017, 8:44 PM CDT for Brown County, Coleman County, Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2017, 8:44 PM CDT (01:44 UTC)
- Expired
- Apr 1, 2017, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 94 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 8:49 PM CDT | HAIL 2.75 | 1 Ssw Santa Anna, TX | |
| Apr 1, 8:50 PM CDT | FUNNEL CLOUD | 4 Ssw Santa Anna, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
422
WUUS54 KSJT 020144
SVRSJT
TXC049-083-020230-
/O.NEW.KSJT.SV.W.0040.170402T0144Z-170402T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
844 PM CDT SAT APR 1 2017
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southwestern Brown County in west central Texas...
East central Coleman County in west central Texas...
* Until 930 PM CDT
* At 843 PM CDT, a severe thunderstorm was located over Santa Anna,
moving east at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Bangs around 910 PM CDT.
Lake Brownwood Near Thrifty and Lake Brownwood around 915 PM CDT.
Other locations impacted by this severe thunderstorm include Us-
67 Near The Coleman-Brown County Line and Thrifty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
&&
LAT...LON 3162 9942 3179 9946 3189 9902 3156 9895
TIME...MOT...LOC 0143Z 257DEG 27KT 3173 9936
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
JW2 follow-up statements
446
WWUS54 KSJT 020151
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
851 PM CDT SAT APR 1 2017
TXC049-083-020230-
/O.CON.KSJT.SV.W.0040.000000T0000Z-170402T0230Z/
Brown TX-Coleman TX-
851 PM CDT SAT APR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN BROWN AND EAST CENTRAL COLEMAN COUNTIES...
At 850 PM CDT, a severe thunderstorm was located over Santa Anna,
moving east at 30 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Santa Anna Volunteer Fire Department
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
This severe storm will be near...
Bangs around 910 PM CDT.
Lake Brownwood Near Thrifty around 915 PM CDT.
Lake Brownwood around 920 PM CDT.
Brownwood around 925 PM CDT.
Other locations impacted by this severe thunderstorm include Us-
67 Near The Coleman-Brown County Line and Thrifty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 3162 9942 3179 9944 3189 9902 3156 9895
TIME...MOT...LOC 0150Z 258DEG 25KT 3174 9931
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
$$
JW221
WWUS54 KSJT 020213
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
913 PM CDT SAT APR 1 2017
TXC049-083-020230-
/O.CON.KSJT.SV.W.0040.000000T0000Z-170402T0230Z/
Brown TX-Coleman TX-
913 PM CDT SAT APR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN BROWN AND EAST CENTRAL COLEMAN COUNTIES...
At 912 PM CDT, a severe thunderstorm was located over Santa Anna,
moving east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Bangs and Lake Brownwood Near Thrifty around 930 PM CDT.
Other locations impacted by this severe thunderstorm include Us-
67 Near The Coleman-Brown County Line and Thrifty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3162 9939 3178 9939 3189 9902 3156 9895
TIME...MOT...LOC 0212Z 261DEG 16KT 3174 9929
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 6:37 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 1, 6:37 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 637 PM CDT Sat Apr 1 2017 .AVIATION... /00Z TAFS/ Didn't make any major changes to the terminals this cycle. Thunderstorms will become more widespread later this evening and overnight tonight. Once MVFR to IFR ceilings develop, models indicate clearing isn't likely through at least 18Z tomorrow. && .PREV DISCUSSION... /issued 351 PM CDT Sat Apr 1 2017/ SHORT TERM... (Tonight and Sunday) A cold front has moved south into the far northwestern part of our forecast area this afternoon. A dryline extends from near the triple point in Mitchell County, south-southeast to just east of San Angelo, to east of Ozona. The cold front will continue to advance slowly to the south across the northern and western parts of our area through late this evening. With steep mid-level lapse rates and ML Capes in the range of 1000-2000 J/Kg, scattered thunderstorms will develop late this afternoon across western parts of the Big Country, with an increase in coverage this evening across much of the Big Country and Concho Valley. A Severe Thunderstorm Watch is now in effect for our northern and most of our central counties until 10 PM CDT. An upper level low over the Arizona/New Mexico border this afternoon will drop south into northeastern Mexico tonight, then lift northeast into west central Texas by Sunday evening. Later tonight, showers and thunderstorms are expected to develop over southwestern parts of our area, increasing in coverage to envelop much of west central Texas overnight. Large hail and damaging winds will be possible with these thunderstorms across the southern half of our area, and convection may grow into a mesoscale convective system. Heavy rainfall and localized flooding will be possible late tonight into Sunday morning. Considerable coverage of showers and thunderstorms is expected through midday Sunday. Additional development is possible on Sunday afternoon, as cooling aloft overspreads our area. Temperatures will be much cooler on Sunday, as the cold front continues to move slowly south. Widespread cloud cover and considerable coverage of convection will limit temperature recovery during the day. LONG TERM... (Sunday Night through next Saturday) The upper low will move northeast out of west central Texas Sunday night, and into extreme southeastern Oklahoma by daybreak Monday. The convection will end from southwest to northeast across our area, with cloud cover decreasing across the western and southern part of our area overnight. Mostly sunny skies and pleasant conditions are expected on Monday, with highs in the upper 70s to lower 80s. An upper trough will move into the southwestern CONUS Monday night, east across the southern and central Rockies on Tuesday, and across the southern and central Plains Tuesday n19 light. Southerly low-level flow will briefly return to our area Monday night into Tuesday morning. Winds will veer to the southwest during the day Tuesday as a dryline mixes into our eastern counties by late afternoon. A cold front will push south across our area early Wednesday morning. With the trough passage and associated lift to our north, along with rather limited moisture, any associated convection is expected to be north and northeast of our area. Temperatures will be cooler Wednesday with gusty northwest winds in the wake of the early day cold frontal passage. After highs in the 80s on Tuesday, highs Wednesday are expected to be mostly in the 65- 70 degree range. A surface high is progged to settle southeast into our area Wednesday night. With clear skies and good radiational cooling, overnight lows are forecast to be in the lower 40s, with a few upper 30s not out of the question in the favored low-lying areas. Dry conditions are indicated late next week, with temperatures above normal again by Friday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 52 65 50 80 / 70 80 50 0 San Angelo 53 67 49 83 / 80 70 30 0 Junction 59 70 50 82 / 80 80 20 0 Brownwood 57 71 51 80 / 60 80 50 0 Sweetwater 50 61 48 79 / 70 70 30 0 Ozona 54 67 48 82 / 80 70 20 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 1, 3:56 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 356 PM CDT Sat Apr 1 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022100- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 356 PM CDT Sat Apr 1 2017 This Hazardous Weather Outlook is for portions of West Central Texas. .DAY ONE...This Afternoon and Tonight Expect thunderstorms this afternoon and tonight. The main thunderstorm hazards are large hail, damaging winds, deadly lighting, and perhaps a tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday The potential for severe thunderstorms will continue on Sunday. Large Hail and damaging winds will continue as the main threats on Sunday. Plus, some thunderstorms may produce heavy rainfall in a brief period of time. Thus, flash flooding is another possible hazard. .SPOTTER INFORMATION STATEMENT... We may need spotters this afternoon and evening, and perhaps on Sunday..
In the hours before
Special weather statement, Apr 1, 8:14 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service San Angelo TX
814 PM CDT SAT APR 1 2017
TXZ114-127-128-139-020200-
Shackelford TX-Callahan TX-Coleman TX-Taylor TX-
814 PM CDT SAT APR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN...NORTH CENTRAL COLEMAN
AND EAST CENTRAL TAYLOR COUNTIES UNTIL 900 PM CDT...
At 814 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oplin, or 17 miles south of Clyde, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Baird around 855 PM CDT.
Putnam around 900 PM CDT.
Other locations impacted by this storm include Us-
283 Near The Callahan-Shackelford County Line, Us-
283 Near The Coleman-Callahan County Line, Admiral, I-
20 Near The Callahan-
Eastland County Line, Lake Coleman and The Intersection Of US-
283 And Highway 36.
This includes Interstate 20 between Mile Markers 298 and 323.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3194 9950 3217 9972 3257 9946 3239 9911
3227 9912
TIME...MOT...LOC 0114Z 219DEG 25KT 3216 9955
DanielsLocal storm report, Apr 1, 8:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
826 PM CDT SAT APR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL VALERA 31.75N 99.55W
04/01/2017 E4.50 INCH COLEMAN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1700042
WILEYLocal storm report, Apr 1, 8:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
827 PM CDT SAT APR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL SAN ANGELO 31.45N 100.45W
04/01/2017 E0.88 INCH TOM GREEN TX PUBLIC
&&
EVENT NUMBER SJT1700043
WILEYLocal storm report, Apr 1, 8:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
839 PM CDT SAT APR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL 1 SSW SANTA ANNA 31.72N 99.33W
04/01/2017 E0.88 INCH COLEMAN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1700044
JDLocal storm report, Apr 1, 8:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
840 PM CDT SAT APR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL VALERA 31.75N 99.55W
04/01/2017 E4.50 INCH COLEMAN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1700045
JDLocal storm report, Apr 1, 8:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
843 PM CDT SAT APR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL SANTA ANNA 31.74N 99.32W
04/01/2017 E1.75 INCH COLEMAN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1700046
WILEYThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:01 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 44 min |
| Apr 1, 7:31 PM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 119 min |
| Apr 1, 7:35 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 40 min |
| Apr 1, 7:40 PM CDT | Special Weather Statement | SJT | Taylor | 35 min |
| Apr 1, 7:45 PM CDT | Tornado Warning | SJT | Coleman | 30 min |
| Apr 1, 7:58 PM CDT | Special Weather Statement | SJT | Runnels | 47 min |
| Apr 1, 8:04 PM CDT | Special Weather Statement | SJT | Tom Green | 41 min |
| Apr 1, 8:13 PM CDT | Tornado Warning | SJT | Coleman | 32 min |
| Apr 1, 8:14 PM CDT | Special Weather Statement | SJT | Callahan | 46 min |
| Apr 1, 8:30 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 45 min |
| Apr 1, 8:34 PM CDT | Areal Flood Advisory | SJT | Tom Green | 116 min |
| Apr 1, 8:59 PM CDT | Special Weather Statement | SJT | Callahan, Coleman | 46 min |
| Apr 1, 9:07 PM CDT | Special Weather Statement | SJT | Concho | 23 min |
| Apr 1, 9:13 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 2 hr |
| Apr 1, 9:20 PM CDT | Special Weather Statement | SJT | Crockett | 40 min |
| Apr 1, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 47 min |
| Apr 1, 9:57 PM CDT | Special Weather Statement | SJT | Concho | 48 min |
| Apr 1, 9:59 PM CDT | Special Weather Statement | SJT | Crockett | 46 min |
| Apr 1, 10:18 PM CDT | Special Weather Statement | SJT | Brown | 42 min |
| Apr 1, 10:43 PM CDT | Special Weather Statement | SJT | Crockett | 32 min |
| Apr 1, 10:48 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 27 min |
| Apr 1, 11:13 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Concho, Runnels | 2 hr |
| Apr 1, 11:39 PM CDT | Special Weather Statement | SJT | Reagan | 36 min |
| Apr 2, 12:10 AM CDT | Special Weather Statement | SJT | Sutton | 50 min |
| Apr 2, 12:14 AM CDT | Special Weather Statement | SJT | Tom Green | 46 min |
| Apr 2, 12:30 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 45 min |
| Apr 2, 12:34 AM CDT | Special Weather Statement | SJT | Irion | 26 min |
| Apr 2, 12:59 AM CDT | Special Weather Statement | SJT | Irion | 46 min |
| Apr 2, 1:03 AM CDT | Special Weather Statement | SJT | Concho, Runnels | 42 min |
| Apr 2, 1:13 AM CDT | Special Weather Statement | SJT | Sutton | 47 min |
| Apr 2, 1:42 AM CDT | Special Weather Statement | SJT | Runnels | 48 min |
| Apr 2, 1:45 AM CDT | Special Weather Statement | SJT | Sterling | 45 min |
| Apr 2, 2:32 AM CDT | Areal Flood Advisory | SJT | Sutton | 118 min |
| Apr 2, 2:43 AM CDT | Areal Flood Advisory | SJT | Coleman | 2 hr |
| Apr 2, 6:16 AM CDT | Special Weather Statement | SJT | Kimble | 44 min |
| Apr 2, 6:20 AM CDT | Special Weather Statement | SJT | San Saba | 40 min |
| Apr 2, 7:18 AM CDT | Special Weather Statement | SJT | Mason | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.